Sixteen-year-old Charlie Harp took his own life last Friday after taking two doses of the popular anti-influenza drug, Tamiflu. Thousands are being prescribed the drug each day as this flu season has been one of the worst in recent years.
The Indiana teen was a dedicated student and an upcoming member of the school’s wrestling team, who was described by his Aunt Jackie Ray as “full of life.” Jackie was also Charlie’s legal guardian and told WXIN he had been diagnosed with the flu last Thursday. Within 24 hours, Charlie was gone.
According to Jackie, Charlie took Tamiflu the minute they got it from the pharmacy on the day of his diagnosis. His guardian wanted to get the drug into him as quickly as possible to start combating the dangerous illness and get her nephew back in good health.
Jackie texted Charlie the next afternoon and never received a response from her nephew. This was characteristically unlike him and worried her immediately. Jackie’s husband, Brad, soon discovered him in their garage. How Charlie took his own life was not released.
Brad and Jackie racked their brains trying to figure out what could have made Charlie commit suicide and if they did something wrong, or never caught any of the signals of depression. After admitting everything seemed normal, they came to one conclusion: Tamiflu.
The family of an teen who took his own life after being diagnosed with the flu believes the medicine prescribed to him may be to blame. https://t.co/dNcFwTOBGR— WPMT FOX43 (@fox43) January 31, 2018
Charlie showed no signs of depression, leaving the distraught Aunt and Uncle with only one guess. According to the Rays, Charlie only had two doses before taking his life.
Tamiflu has been in the news recently, as parents are discovering bizarre behavior in their children who have been prescribed the drug. As the Inquisitr reported last week, several parents have noticed their children suffering from hallucinations after taking the drug.
One parent saved their daughter’s life who attempted to jump out of a window, while another claimed their child admitted to seeing the portal to hell and said they had seen and spoken to the devil.
Tamiflu is a medicine meant to help fight the flu, but an Indiana family believes that an extreme side effect caused a 16-year-old to take his own life. https://t.co/EphPPgs9X8— WNDU (@WNDU) January 31, 2018
Common side effects associated with Tamiflu include nausea, vomiting, headache, insomnia, and vertigo. The label also warns of confusion and possible abnormal behavior in pediatric patients.
The makers of Tamiflu have also admitted “neuropsychiatric events” are being reported from parents with young children who have recently taken the drug.
A GoFundMe page has been set up in Charlie’s honor, and his funeral will take place this Thursday in Indianapolis.